Alert archive / Louisiana / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 119, NWS New Orleans, LA

June 6, 20124 parishes in Louisiana

NWS New Orleans, LA issued this severe thunderstorm warning at Jun 6, 2012, 6:23 PM CDT for 4 parishes in Louisiana. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 6, 2012, 6:23 PM CDT (23:23 UTC)
Expired
Jun 6, 2012, 6:50 PM CDT
In force
27 min
Issued by
NWS New Orleans, LA
Area
Storm-based polygon

Counties Lafourche Parish, LA, Saint Charles Parish, LA, Saint James Parish, LA, Saint John the Baptist Parish, LA

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Slidell Radar S, LA (KSIL), launched 12:00Z, 11.4 hours before the alert went out and 84 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Slidell Radar S, LA at 12:00Z on 2012-06-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3464 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Slidell Radar S, LA at 12:00Z on 2012-06-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 16 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3464 J/kg
Mixed-layer CIN
-3 J/kg
Mixed-layer LCL
571 m above ground
0-6 km bulk shear
6 kt
0-1 km storm-relative helicity
16 m²/s²
0-3 km storm-relative helicity
45 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

276 
WUUS54 KLIX 062323
SVRLIX
LAC057-089-093-095-070015-
/O.NEW.KLIX.SV.W.0119.120606T2323Z-120607T0015Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NEW ORLEANS LA
623 PM CDT WED JUN 6 2012

THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTH CENTRAL LAFOURCHE PARISH IN SOUTHEAST LOUISIANA...
  ST. CHARLES PARISH IN SOUTHEAST LOUISIANA...
  THIS INCLUDES THE CITY OF HAHNVILLE...
  EASTERN ST. JAMES PARISH IN SOUTHEAST LOUISIANA...
  ST. JOHN THE BAPTIST PARISH IN SOUTHEAST LOUISIANA...
  THIS INCLUDES THE CITIES OF...RESERVE...LAPLACE...

* UNTIL 715 PM CDT

* AT 618 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  RESERVE...AND MOVING SOUTH AT 15 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  EDGARD...NORCO...NEW SARPY...DESTREHAN...BOUTTE AND DES ALLEMANDS

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

&&

LAT...LON 2974 9074 3013 9070 3014 9042 3009 9041
      3007 9038 3006 9034 2969 9027
TIME...MOT...LOC 2322Z 356DEG 14KT 3004 9052

$$
1 follow-up statement
231 
WWUS54 KLIX 062350
SVSLIX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
650 PM CDT WED JUN 6 2012

LAC057-089-093-095-062358-
/O.CAN.KLIX.SV.W.0119.000000T0000Z-120607T0015Z/
ST. JAMES LA-ST. JOHN THE BAPTIST LA-ST. CHARLES LA-LAFOURCHE LA-
650 PM CDT WED JUN 6 2012

...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL LAFOURCHE...ST.
CHARLES...ST. JOHN THE BAPTIST AND EASTERN ST. JAMES PARISHES IS
CANCELLED...

THE STORM THAT PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE THUNDERSTORMS
CRITERIA. THEREFORE...THE SEVERE THUNDERSTORM WARNING HAS BEEN CANCELLED. 

LAT...LON 2974 9074 3013 9070 3014 9042 3009 9041
      3007 9038 3006 9034 2969 9027
TIME...MOT...LOC 2348Z 356DEG 14KT 2994 9051

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New Orleans, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 6, 4:00 PM CDT, 2 hours 23 minutes earlier.

Area forecast discussion, Jun 6, 4:00 PM CDT, 2 hours 23 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW ORLEANS LA
400 PM CDT WED JUN 6 2012

.SHORT TERM...
FORECAST SEEMS TO BE RIGHT ON TARGET THIS AFTERNOON WITH
THUNDERSTORMS DEVELOPING. AREA OF INITIATION WAS ALONG STALLED
DIFFUSING FRONTAL BOUNDARY AND HAVE BEEN MORESO PROPAGATING AND
REDEVELOPING ALONG OUTFLOW BOUNDARIES. SO EXPECT INITIAL MOTION TO
BE SOUTHWARD FROM MIDLEVEL NORTHERLY WINDS AND THEN MORE ERRATIC FROM
THERE AS THE STORMS BEGIN COLLAPSING. ML CAPE VALUES OVER 2000J/KG
AND STEEP LLVL LAPSE RATES WILL LEND TO A FEW ROBUST UPDRAFTS.
FREEZING LEVELS OF NEARLY 16K FEET AS WELL AS HIGH WET BULB TEMPS
WILL BE LIMITING FACTOR TO SEVERE HAIL PRODUCTIONS TODAY. SO WHILE
SOME STORMS MAY HAVE SMALL HAIL...NOT VERY LIKELY TO SEE ANY SEVERE
HAIL. STRONG WIND GUSTS WILL POSSIBLE AS WELL AS STORMS DIE OUT.
THUNDERSTORMS ARE DIURNALLY DRIVEN AND THUS SUNSET WILL BRING AN
END TO INLAND STORMS. THEN NOCTURNAL SHOWERS AND STORMS TO LIKELY
DEVELOP OFFSHORE OVERNIGHT. WARM AND MUGGY NIGHT WILL PERSIST.

.LONG TERM...
NOT MANY CHANGES EXPECT FOR A FEW MORE DAYS AS THE REGION REMAINS IN
BETWEEN TROUGH TO THE EAST AND RIDGE TO THE WEST. MODELS SEEM TO
HAVE BEEN FLIP FLOPPING ON POPS LATE THIS WEEK SO INSTEAD OF GOING
FROM 20 TO 50 AND BACK 20 PCT AGAIN ON FRIDAY...HAVE GONE WITH A
MIDDLE GROUND. MODELS STILL SUGGEST A WEAK UPPER LOW TO SOMEWHAT
DEVELOP OVER TEXAS THIS WEEKEND. THIS WILL OPEN THE AREA EVEN MORESO
TO GULF MOISTURE. HAVE LEFT POPS THROUGH THAT PERIOD UNTOUCHED FOR
THE MOST PART AT NEAR 50 PERCENT.

INTO NEXT WEEK...ECMWF DRIES THE AREA OUT SLIGHTLY FOR A DAY OR TWO
WITH MINIMAL RAIN COVERAGE AND THEN BRINGS BACK HIGHER POPS MID
WEEK. ON THE OTHER END...GFS KEEPS THE AREA WET THROUGH THAT PERIOD.
LEANED MORE ON GFS SIDE WHICH IS CLOSER TO CLIMO.

MEFFER
&&

.AVIATION...
CU FIELD DEVELOPED AS EXPECTED. THIS CLOUD DECK WILL DISSIPATE AFTER
SUNSET ALONG WITH THUNDERSTORMS. THE CURRENT ACTIVITY OVER THE AREA
IS ISOLATED ENOUGH NOT TO WARRANT TEMPO GROUPS. SHORTTERM UPDATES
WILL BE USED IF STORMS APPROACH TERMINALS. WINDS TO REMAIN LIGHT AND
VARIABLE THROUGH MUCH OF THE FCST. VFR WILL PREVAIL...ESPECIALLY
AFTER SUNSET.

MEFFER
&&

.MARINE...
NOCTURNAL SHOWERS ANDS STORMS WILL LIKELY PERSIST FOR THE NEXT
SEVERAL DAYS OVER COASTAL WATERS AS MOISTURE FLOW CONTINUES. A
DEVELOPING UPPER LOW THIS WEEKEND MAY EXTEND ACTIVITY INTO MORE
DAYTIME STORMS. AT THE SAME TIME...INCREASING SOUTHEAST WINDS IN
RESPONSE TO DEEPENING RIDGE TO THE EAST WILL BRING SEAS INTO THE 3
TO MAYBE EVEN 4 FOOT RANGE.

MEFFER
&&

.DECISION SUPPORT...
DSS CODE...BLUE.
DEPLOYED...NONE.
ACTIVATION...NONE.
ACTIVITIES...MONITORING THUNDERSTORMS ACROSS THE AREA.

DECISION SUPPORT SERVICES (DSS) CODE LEGEND
GREEN  = NO WEATHER IMPACTS THAT REQUIRE ACTION
BLUE   = LONG FUSED WATCH/WARNING/ADVISORY IN EFFECT OR HIGH
         VISIBILITY EVENT
YELLOW = HEIGHTENED IMPACTS WITH SHORT FUSED
         WATCH/WARNING/ADVISORY ISSUANCES; RADAR SUPPORT
ORANGE = HIGH IMPACTS - SLIGHT TO MODERATE RISK SEVERE; NEARBY
         TROPICAL EVENTS; HAZMAT OR OTHER LARGE EPISODES
RED    = FULL ENGAGEMENT FOR MODERATE TO HIGH RISK SVR AND/OR
         DIRECT TROPICAL THREATS; EVENTS OF NATIONAL SIGNIFICANCE

&&

.PRELIMINARY POINT TEMPS/POPS...
MCB  67  90  67  90 /  10  30  10  30
BTR  71  92  71  91 /  20  30  10  40
ASD  71  91  71  90 /  20  30  20  30
MSY  74  90  74  91 /  20  30  20  40
GPT  72  89  72  89 /  20  30  20  40
PQL  69  90  69  91 /  20  30  20  40

&&

.LIX WATCHES/WARNINGS/ADVISORIES...
LA...NONE.
GM...NONE.
MS...NONE.
GM...NONE.
&&
Hazardous weather outlook, Jun 6, 11:04 AM CDT, 7 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1104 AM CDT WED JUN 6 2012

GMZ530-532-534-536-538-550-552-555-557-570-572-575-577-LAZ034>037-
039-040-046>050-056>072-MSZ068>071-077-080>082-071615-
LAKE PONTCHARTRAIN AND LAKE MAUREPAS-MISSISSIPPI SOUND-
LAKE BORGNE-CHANDELEUR SOUND-BRETON SOUND-
COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER OUT
20 NM-
COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER
TO PORT FOURCHON OUT 20 NM-
COASTAL WATERS FROM BOOTHVILLE LA TO THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER OUT 20 NM-
COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA OUT 20 NM-
COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER FROM
20 TO 60 NM-
COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER
TO PORT FOURCHON FROM 20 TO 60 NM-
COASTAL WATERS FROM STAKE ISLAND LA TO THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER FROM 20 TO 60 NM-
COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA FROM 20 TO
60 NM-POINTE COUPEE-WEST FELICIANA-EAST FELICIANA-ST. HELENA-
WASHINGTON-ST. TAMMANY-IBERVILLE-WEST BATON ROUGE-
EAST BATON ROUGE-ASCENSION-LIVINGSTON-ASSUMPTION-ST. JAMES-
ST. JOHN THE BAPTIST-UPPER LAFOURCHE-ST. CHARLES-UPPER JEFFERSON-
ORLEANS-UPPER PLAQUEMINES-UPPER ST. BERNARD-UPPER TERREBONNE-
LOWER TERREBONNE-LOWER LAFOURCHE-LOWER JEFFERSON-
LOWER PLAQUEMINES-LOWER ST. BERNARD-NORTHERN TANGIPAHOA-
SOUTHERN TANGIPAHOA-WILKINSON-AMITE-PIKE-WALTHALL-PEARL RIVER-
HANCOCK-HARRISON-JACKSON-
1104 AM CDT WED JUN 6 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
LOUISIANA...SOUTH MISSISSIPPI AND THE ADJACENT COASTAL WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

ISOLATED TO SCATTERED THUNDERSTORMS WILL BE POSSIBLE...MAINLY
DURING THE AFTERNOON AND EVENING HOURS. A FEW STORMS COULD BECOME
STRONG TO SEVERE. THE MAIN THREATS WOULD BE DAMAGING WINDS AND
HAIL.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THERE IS A CHANCE OF THUNDERSTORMS...SOME THUNDERSTORMS WILL
LIKELY BECOME STRONG THROUGH THE PERIOD. THE STRONGER
THUNDERSTORMS COULD PRODUCE GUSTY WINDS...SMALL HAIL...AND
FREQUENT CLOUD TO GROUND LIGHTNING. HEAVY RAINFALL COULD BECOME A
CONCERN...MAINLY OVER THE WEEKEND.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

In the hours before

Special weather statement, Jun 6, 4:29 PM CDT, 1 hour 54 minutes before
LAZ046>050-062230-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
429 PM CDT WED JUN 6 2012

...CLUSTER OF STRONG THUNDERSTORMS MOVING SOUTH AFFECTING ASCENSION
PARISH...WEST BATON ROUGE PARISH...EAST BATON ROUGE PARISH...
LIVINGSTON PARISH...IBERVILLE PARISH...

AT 424 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS OVER THE BATON ROUGE METRO
AREA...MOVING SOUTH AT 15 MPH.

THE CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT AREAS IN AND
AROUND...WESTMINSTER...OAK HILLS PLACE...PRAIRIEVILLE...GARDERE...
BRUSLY...ADDIS...GONZALES AND SORRENTO

THE PRIMARY THREATS FROM THESE STORMS ARE FREQUENT LIGHTNING...PEA TO
DIME SIZE HAIL...AND WIND GUSTS TO NEAR 40 MPH...WHICH COULD DOWN
TREE LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A
SAFE HOME OR BUILDING UNTIL THESE STORMS HAVE PASSED.

THESE STORMS COULD PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES IN A
SHORT PERIOD OF TIME...RESULTING IN PONDING OF WATER AROUND LOW LYING
ROADWAYS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED
ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING.
Special weather statement, Jun 6, 4:47 PM CDT, 1 hour 36 minutes before
LAZ068-069-062245-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
447 PM CDT WED JUN 6 2012

...CLUSTER OF STRONG THUNDERSTORMS MOVING SOUTHWEST AFFECTING LOWER
JEFFERSON PARISH...LOWER PLAQUEMINES PARISH...

AT 442 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS 18 MILES WEST OF PORT SULPHUR...
MOVING SOUTHWEST AT 15 MPH.

THE CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT MAINLY MARSH AREAS
OF THE INDICATED PARISH.

THE PRIMARY THREATS FROM THESE STORMS ARE FREQUENT LIGHTNING...PEA TO
DIME SIZE HAIL...AND WIND GUSTS TO NEAR 45 MPH...WHICH COULD DOWN
TREE LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A
SAFE HOME OR BUILDING UNTIL THESE STORMS HAVE PASSED.
Special weather statement, Jun 6, 5:05 PM CDT, 1 hour 18 minutes before
LAZ056-065-066-062300-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
505 PM CDT WED JUN 6 2012

...LINE OF STRONG THUNDERSTORMS MOVING SOUTHWEST AFFECTING UPPER
TERREBONNE PARISH...ASSUMPTION PARISH...LOWER TERREBONNE PARISH...

AT 500 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS...ALONG A LINE EXTENDING FROM THIBODAUX
TO HOUMA TO CUT OFF TO 12 MILES NORTHEAST OF GALLIANO...MOVING
SOUTHWEST AT 10 MPH.

THE LINE OF STRONG THUNDERSTORMS WILL AFFECT AREAS IN AND AROUND...
GRAY...BAYOU CANE...HOUMA...MONTEGUT...LUMCON CENTER BUOY...DULAC...
COCODRIE AND CHAUVIN

THE PRIMARY THREATS FROM THESE STORMS ARE FREQUENT LIGHTNING...PEA TO
DIME SIZE HAIL...AND WIND GUSTS TO NEAR 40 MPH...WHICH COULD DOWN
TREE LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A
SAFE HOME OR BUILDING UNTIL THESE STORMS HAVE PASSED.

THESE STORMS COULD PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES IN A
SHORT PERIOD OF TIME...RESULTING IN PONDING OF WATER AROUND LOW LYING
ROADWAYS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED
ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING.
Local storm report, Jun 6, 5:07 PM CDT, 1 hour 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
507 PM CDT WED JUN 06 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0450 PM     HAIL             BATON ROUGE             30.45N 91.13W
06/06/2012  M0.75 INCH       EAST BATON ROUGE   LA   NWS EMPLOYEE

            NWS METEOROLOGIST REPORTS DIME SIZED HAIL ON COLLEGE
            DRIVE IN BATON ROUGE.

&&

JS
Special weather statement, Jun 6, 5:15 PM CDT, 1 hour 8 minutes before
LAZ046-049-056-062245-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
515 PM CDT WED JUN 6 2012

...STRONG THUNDERSTORM MOVING SOUTH AFFECTING ASCENSION PARISH...
ASSUMPTION PARISH...IBERVILLE PARISH...

AT 512 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 7 MILES WEST OF DONALDSONVILLE...OR ABOUT 6 MILES
SOUTH OF WHITE CASTLE...MOVING SOUTH AT 5 MPH.

THE STRONG THUNDERSTORM WILL AFFECT AREAS IN AND AROUND...PIERRE
PART...PAINCOURTVILLE AND NAPOLEONVILLE

THE PRIMARY THREATS FROM THIS STORM ARE FREQUENT LIGHTNING...PEA TO
DIME SIZE HAIL...AND WIND GUSTS TO NEAR 40 MPH...WHICH COULD DOWN
TREE LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A
SAFE HOME OR BUILDING UNTIL THIS STORM HAS PASSED.
Special weather statement, Jun 6, 5:43 PM CDT, 40 minutes before
LAZ065-066-062345-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
543 PM CDT WED JUN 6 2012

...LINE OF STRONG THUNDERSTORMS MOVING SOUTH AFFECTING UPPER
TERREBONNE PARISH...LOWER TERREBONNE PARISH...

AT 540 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS...ALONG A LINE EXTENDING FROM 12 MILES
EAST OF MORGAN CITY TO 11 MILES SOUTHWEST OF HOUMA TO 9 MILES
SOUTHWEST OF GALLIANO...MOVING SOUTH AT 10 MPH.

THE PRIMARY THREATS FROM THESE STORMS ARE PEA TO DIME SIZE HAIL AND
WIND GUSTS TO NEAR 45 MPH...WHICH COULD DOWN TREE LIMBS AND BLOW
AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR
BUILDING UNTIL THESE STORMS HAVE PASSED.

THESE STORMS COULD PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES IN A
SHORT PERIOD OF TIME...RESULTING IN PONDING OF WATER AROUND LOW LYING
ROADWAYS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED
ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING.

BE PREPARED TO TAKE QUICK ACTION IF A WARNING IS ISSUED. STAY TUNED
TO NOAA WEATHER RADIO OR YOUR FAVORITE LOCAL MEDIA OUTLETS FOR
FURTHER DETAILS OR UPDATES FROM THE NATIONAL WEATHER SERVICE.

The office that day

Everything else NWS New Orleans, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 5, 8:10 PM CDTSpecial Marine WarningLIX35 min
Jun 6, 1:31 PM CDTSpecial Marine WarningLIX59 min
Jun 6, 2:48 PM CDTSpecial Marine WarningLIX27 min
Jun 6, 4:23 PM CDTSevere Thunderstorm WarningLIXLafourche67 min
Jun 6, 4:34 PM CDTSpecial Marine WarningLIX56 min
Jun 6, 4:53 PM CDTAreal Flood AdvisoryLIXEast Baton Rouge, West Baton Rouge112 min
Jun 6, 5:26 PM CDTSevere Thunderstorm WarningLIXAscension, Assumption, Iberville21 min
Jun 6, 5:32 PM CDTSevere Thunderstorm WarningLIXLafourche28 min
Jun 6, 5:38 PM CDTSpecial Marine WarningLIX52 min
Jun 6, 5:54 PM CDTSpecial Marine WarningLIX36 min
Jun 6, 5:58 PM CDTSevere Thunderstorm WarningLIXSaint John the Baptist32 min

Nearby

Severe Thunderstorm Warnings in Louisiana, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.